MAUDE Adverse Event Report: COOK INC UNIVERSA SOFT URETERAL STENT SET; FAD STENT, URETERAL

COOK INC UNIVERSA SOFT URETERAL STENT SET; FAD STENT, URETERAL
Model Number G49941
Medical Device Problem Code Device Damaged Prior to Use (2284)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/18/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported the universa soft ureteral stent set was unpacked and found that d-j broke.There was no adverse effect to the patient as a result of this occurrence.No other patient or event information requested was provided.
 
Additional Manufacturer Narrative
Investigation ¿ evaluation a visual inspection of the returned device was conducted.A document based investigation was also performed including a review of complaint history, the device history record, instructions for use, manufacturing instructions, and quality control data.Customer returned opened package labeled ush-624 and lot number 8873092 for investigation.Stent was returned without the tether.Visual examination confirmed a tear in the material on the proximal coil.Closer examination revealed the tear originated at the last side port measuring 1cm long.Tear continues through end of the coil end.No other damage found on the stent.Evidence suggests the stent was torn during tether removal.A review of the device history for lot number lot 8873092 showed no non-conformances.A review of complaint history revealed no other similar complaints for the reported failure mode associated with the complaint device lot number 8873092.The instructions for use (ifu) provides the following information to the user related to the reported failure mode: precautions the tether should be removed if the stent is to remain indwelling longer than 14 days.Do not force components during removal or replacement.Carefully remove the component if any resistance is encountered.How supplied store in a dark, dry, cool place.Avoid extended exposure to light.Upon removal from package, inspect the product to ensure no damage has occurred.The complaint was confirmed based on the returned device.It is possible the stent was damaged during the removal of the tether in preparation for placement of the stent, however there is insufficient evidence to conclude what caused this complaint.The conclusion of the complaint is cause cannot be established.Per the quality engineering risk assessment, no further action is warranted.The appropriate internal personnel have been notified and we will continue to monitor for similar complaints.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No new event information has been provided since the last report was submitted.

Brand Name
UNIVERSA SOFT URETERAL STENT SET
Common Device Name
FAD STENT, URETERAL
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key8394389
Report Number1820334-2019-00533
Device Sequence Number19564586
Product Code FAD
UDI-Device Identifier00827002499416
UDI-Public(01)00827002499416(17)210509(10)8873092
Combination Product (Y/N)N
Initial Reporter CountryTW
PMA/510(K) Number
K151051
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,health pr
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/22/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/09/2021
Device Model NumberG49941
Device Catalogue NumberUSH-624
Device Lot Number8873092
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/06/2019
Initial Date Received by Manufacturer 02/19/2019
Supplement Date Received by Manufacturer03/12/2019
Initial Report FDA Received Date03/06/2019
Supplement Report FDA Received Date03/22/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1